MAUDE Adverse Event Report: DEPUY MITEK LLC US MILAGRO INTERFERENCE SCREW, 8 X 30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE

DEPUY MITEK LLC US MILAGRO INTERFERENCE SCREW, 8 X 30MM; ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Catalog Number 231815
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Evaluation statement: the complaint device was received and inspected.The anchor is broken near its distal end confirming this complaint.Visual observation of the broken anchor indicates the external geometry of the screw was not damaged as the threads did not strip during insertion.No information was available regarding the instruments used during the procedure.We cannot discern a root cause for this failure mode.A batch record review has been conducted for this batch to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that a non-conformance was opened relating to the rinsing step of the sterilization cycle, the air injection time exceeded the specification with a time of 58 minutes whereas the specification is between 20 and 45 min.Sterilization department further confirms that this issue has no adverse effect to the product sterility, residuals or functionality or performance of the products.Further, a review into the depuy mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.At this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by our affiliate that a screw broke while being inserted.It was noted that the screw broke during the first movement without pressure.The procedure was completed using a like product.

Brand Name
MILAGRO INTERFERENCE SCREW, 8 X 30MM
Common Device Name
ORTHOPAEDIC BONE SCREW, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7673573
Report Number1221934-2018-51125
Device Sequence Number11131493
Product Code MAI
UDI-Device Identifier10886705010783
UDI-Public10886705010783
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/08/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2015
Device Catalogue Number231815
Device Lot Number3638606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/08/2013
Initial Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1